Alert archive / Nebraska / Wind Chill Advisories in 2016

Wind Chill Advisory 2, NWS Omaha, NE

January 16, 201620 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this wind chill advisory at Jan 16, 2016, 4:35 AM CST for 20 counties in Nebraska; 8 counties in Iowa. It took effect at Jan 16, 2016, 9:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2016, 4:35 AM CST (10:35 UTC)
In effect from
Jan 16, 2016, 9:00 PM CST
Expired
Jan 17, 2016, 12:00 PM CST
In force
15 hr
Issued by
NWS Omaha, NE
All 28 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Sarpy County, NE, Saunders County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 39 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 10.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2338 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

279 
WWUS43 KOAX 161035
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
435 AM CST SAT JAN 16 2016

IAZ043-055-056-NEZ011-012-015-017-018-032>034-045-161845-
/O.NEW.KOAX.WC.Y.0002.160117T0300Z-160117T1800Z/
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-PIERCE-WAYNE-STANTON-
CUMING-BURT-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
PIERCE...PLAINVIEW...OSMOND...WAYNE...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...BLAIR
435 AM CST SAT JAN 16 2016

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST SUNDAY. 

* WIND CHILL VALUES WILL GET PROGRESSIVELY COLDER THIS EVENING
  AVERAGING 20 BELOW TO AROUND 30 BELOW BY LATE TONIGHT INTO
  SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
5 follow-up statements
591 
WWUS43 KOAX 161838
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1238 PM CST SAT JAN 16 2016

IAZ043-055-056-NEZ011-012-015-017-018-032>034-045-170245-
/O.CON.KOAX.WC.Y.0002.160117T0300Z-160117T1800Z/
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-PIERCE-WAYNE-STANTON-
CUMING-BURT-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
PIERCE...PLAINVIEW...OSMOND...WAYNE...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...BLAIR
1238 PM CST SAT JAN 16 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO NOON CST SUNDAY...

* EXPECT WIND CHILLS TO RANGE FROM 5 BELOW ZERO TO 29 BELOW ZERO 
  BETWEEN 9 PM THIS EVENING AND 11 AM SUNDAY...WITH THE COLDEST 
  WIND CHILLS OCCURRING AROUND 7 AM SUNDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
138 
WWUS43 KOAX 162118
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
318 PM CST SAT JAN 16 2016

IAZ069-NEZ016-030-031-042>044-050>053-170530-
/O.EXB.KOAX.WC.Y.0002.160117T1000Z-160117T1800Z/
POTTAWATTAMIE-ANTELOPE-BOONE-MADISON-PLATTE-COLFAX-DODGE-BUTLER-
SAUNDERS-DOUGLAS-SARPY-
INCLUDING THE CITIES OF...COUNCIL BLUFFS...NELIGH...ELGIN...
ALBION...ST. EDWARD...NORFOLK...COLUMBUS...SCHUYLER...FREMONT...
DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA
318 PM CST SAT JAN 16 2016

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON CST SUNDAY.

* EXPECT WIND CHILLS TO RANGE FROM 10 BELOW ZERO TO 30 BELOW 
  ZERO BETWEEN 4 AM AND 11 AM SUNDAY...WITH THE COLDEST WIND 
  CHILLS OCCURRING AROUND 8 AM SUNDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

IAZ079-080-090-091-NEZ067-170530-
/O.EXB.KOAX.WC.Y.0002.160117T1200Z-160117T1800Z/
MILLS-MONTGOMERY-FREMONT-PAGE-CASS-
INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG...
TABOR...FARRAGUT...CLARINDA...SHENANDOAH...PLATTSMOUTH
318 PM CST SAT JAN 16 2016

...WIND CHILL ADVISORY IN EFFECT FROM 6 AM TO NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO NOON CST SUNDAY.

* EXPECT WIND CHILLS TO RANGE FROM 10 BELOW ZERO TO 25 BELOW 
  ZERO BETWEEN 6 AM AND 11 AM SUNDAY...WITH THE COLDEST WIND 
  CHILLS OCCURRING AROUND 8 AM SUNDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

IAZ043-055-056-NEZ011-012-015-017-018-032>034-045-170530-
/O.CON.KOAX.WC.Y.0002.160117T0300Z-160117T1800Z/
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-PIERCE-WAYNE-STANTON-
CUMING-BURT-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
PIERCE...PLAINVIEW...OSMOND...WAYNE...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...BLAIR
318 PM CST SAT JAN 16 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO NOON CST SUNDAY...

* EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 30 BELOW ZERO
  BETWEEN 9 PM THIS EVENING AND 11 AM SUNDAY...WITH THE COLDEST
  WIND CHILLS OCCURRING AROUND 7 AM SUNDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

DEWALD
652 
WWUS43 KOAX 170409
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1009 PM CST SAT JAN 16 2016

IAZ043-055-056-NEZ011-012-015-017-018-032>034-045-171215-
/O.CON.KOAX.WC.Y.0002.000000T0000Z-160117T1800Z/
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-PIERCE-WAYNE-STANTON-
CUMING-BURT-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
PIERCE...PLAINVIEW...OSMOND...WAYNE...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...BLAIR
1009 PM CST SAT JAN 16 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 30 BELOW ZERO
  UNTIL AROUND 11 AM SUNDAY...WITH THE COLDEST WIND CHILLS
  OCCURRING AROUND 7 AM SUNDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

IAZ069-NEZ016-030-031-042>044-050>053-171215-
/O.CON.KOAX.WC.Y.0002.160117T1000Z-160117T1800Z/
POTTAWATTAMIE-ANTELOPE-BOONE-MADISON-PLATTE-COLFAX-DODGE-BUTLER-
SAUNDERS-DOUGLAS-SARPY-
INCLUDING THE CITIES OF...COUNCIL BLUFFS...NELIGH...ELGIN...
ALBION...ST. EDWARD...NORFOLK...COLUMBUS...SCHUYLER...FREMONT...
DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA
1009 PM CST SAT JAN 16 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON CST
SUNDAY...

* EXPECT WIND CHILLS TO RANGE FROM 10 BELOW ZERO TO 30 BELOW 
  ZERO BETWEEN 4 AM AND 11 AM SUNDAY...WITH THE COLDEST WIND 
  CHILLS OCCURRING AROUND 8 AM SUNDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

IAZ079-080-090-091-NEZ067-171215-
/O.CON.KOAX.WC.Y.0002.160117T1200Z-160117T1800Z/
MILLS-MONTGOMERY-FREMONT-PAGE-CASS-
INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG...
TABOR...FARRAGUT...CLARINDA...SHENANDOAH...PLATTSMOUTH
1009 PM CST SAT JAN 16 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST
SUNDAY...

* EXPECT WIND CHILLS TO RANGE FROM 10 BELOW ZERO TO 25 BELOW 
  ZERO BETWEEN 6 AM AND 11 AM SUNDAY...WITH THE COLDEST WIND 
  CHILLS OCCURRING AROUND 8 AM SUNDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
791 
WWUS43 KOAX 171545
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
945 AM CST SUN JAN 17 2016

IAZ043-055-056-NEZ011-012-015-017-018-032>034-045-171800-
/O.CON.KOAX.WC.Y.0002.000000T0000Z-160117T1800Z/
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-PIERCE-WAYNE-STANTON-
CUMING-BURT-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
PIERCE...PLAINVIEW...OSMOND...WAYNE...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...BLAIR
945 AM CST SUN JAN 17 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 30 BELOW 
  ZERO UNTIL 11 AM THIS MORNING...WITH THE COLDEST WIND CHILLS 
  OCCURRING AROUND NOW. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

IAZ069-NEZ016-030-031-042>044-050>053-171800-
/O.CON.KOAX.WC.Y.0002.000000T0000Z-160117T1800Z/
POTTAWATTAMIE-ANTELOPE-BOONE-MADISON-PLATTE-COLFAX-DODGE-BUTLER-
SAUNDERS-DOUGLAS-SARPY-
INCLUDING THE CITIES OF...COUNCIL BLUFFS...NELIGH...ELGIN...
ALBION...ST. EDWARD...NORFOLK...COLUMBUS...SCHUYLER...FREMONT...
DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA
945 AM CST SUN JAN 17 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* EXPECT WIND CHILLS TO RANGE FROM 10 BELOW ZERO TO 30 BELOW 
  ZERO UNTIL 11 AM THIS MORNING...WITH THE COLDEST WIND CHILLS 
  OCCURRING AROUND NOW. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

IAZ079-080-090-091-NEZ067-171800-
/O.CON.KOAX.WC.Y.0002.000000T0000Z-160117T1800Z/
MILLS-MONTGOMERY-FREMONT-PAGE-CASS-
INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG...
TABOR...FARRAGUT...CLARINDA...SHENANDOAH...PLATTSMOUTH
945 AM CST SUN JAN 17 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 25 BELOW 
  ZERO UNTIL 11 AM THIS MORNING...WITH THE COLDEST WIND CHILLS 
  OCCURRING AROUND NOW. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
333 
WWUS43 KOAX 171759
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1159 AM CST SUN JAN 17 2016

IAZ043-055-056-NEZ011-012-015-017-018-032>034-045-171900-
/O.EXP.KOAX.WC.Y.0002.000000T0000Z-160117T1800Z/
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-PIERCE-WAYNE-STANTON-
CUMING-BURT-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
PIERCE...PLAINVIEW...OSMOND...WAYNE...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...BLAIR
1159 AM CST SUN JAN 17 2016

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY THAT WAS PREVIOUSLY IN EFFECT WILL BE
ALLOWED TO EXPIRE ON SCHEDULE. 

$$

IAZ069-NEZ016-030-031-042>044-050>053-171900-
/O.EXP.KOAX.WC.Y.0002.000000T0000Z-160117T1800Z/
POTTAWATTAMIE-ANTELOPE-BOONE-MADISON-PLATTE-COLFAX-DODGE-BUTLER-
SAUNDERS-DOUGLAS-SARPY-
INCLUDING THE CITIES OF...COUNCIL BLUFFS...NELIGH...ELGIN...
ALBION...ST. EDWARD...NORFOLK...COLUMBUS...SCHUYLER...FREMONT...
DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA
1159 AM CST SUN JAN 17 2016

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY THAT WAS PREVIOUSLY IN EFFECT WILL BE
ALLOWED TO EXPIRE ON SCHEDULE. 


$$

IAZ079-080-090-091-NEZ067-171900-
/O.EXP.KOAX.WC.Y.0002.000000T0000Z-160117T1800Z/
MILLS-MONTGOMERY-FREMONT-PAGE-CASS-
INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG...
TABOR...FARRAGUT...CLARINDA...SHENANDOAH...PLATTSMOUTH
1159 AM CST SUN JAN 17 2016

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY THAT WAS PREVIOUSLY IN EFFECT WILL BE
ALLOWED TO EXPIRE ON SCHEDULE. 

$$

DEWALD

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 16, 4:22 AM CST, 13 minutes earlier.

Area forecast discussion, Jan 16, 4:22 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
422 AM CST SAT JAN 16 2016

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 409 AM CST SAT JAN 16 2016

A MID TO UPPER-LEVEL LOW OVER MANITOBA/WESTERN ONTARIO EARLY THIS
MORNING WILL SHIFT SOUTHEAST THROUGH THE GREAT LAKES THIS WEEKEND.
THIS SYSTEM WILL BE ATTENDED BY FAIRLY STRONG VORTICITY LOBE WHICH
WILL TRANSLATE FROM SOUTHERN SASKATCHEWAN INTO THE MID-MO VALLEY
BY TONIGHT. DCVA RELATED TO THIS FEATURE WILL COMBINE WITH
STRENGTHENING LOW TO MID-LEVEL FRONTOGENESIS TO FOSTER A BAND OF
SNOW ORIENTED ROUGHLY ALONG THE 850-MB BAROCLINIC ZONE WHICH WILL
ADVANCE THROUGH THE FORECAST AREA LATER TODAY INTO TONIGHT.
SPECIFIC HUMIDITY VALUES OF 1-2 G/KG AND SNOW-TO-LIQUID RATIOS OF
AROUND 20:1 SUGGEST THAT SOME LOCATIONS COULD RECEIVE UP TO 1-3
INCHES BY 12Z SUNDAY.

ARCTIC HIGH PRESSURE BUILDING INTO THE REGION IN THE WAKE OF THIS
SNOW BAND WILL YIELD SUB-ZERO TEMPERATURES TONIGHT ACROSS NORTHERN AND
CENTRAL PORTIONS OF THE FORECAST AREA. WHEN COMBINED WITH SURFACE
WINDS WHICH WILL REMAIN IN THE 10-15 KT RANGE INTO AT LEAST THE
FIRST PART OF THE DAY SUNDAY...EXPECT WIND CHILL VALUES TO DROP
INTO THE -20 TO -25 F RANGE. AS SUCH...WE HAVE ISSUED A WIND CHILL
ADVISORY FOR TONIGHT INTO SUNDAY FOR PORTIONS OF NORTHEAST
NEBRASKA INTO WEST-CENTRAL IOWA. THIS ADVISORY COULD BE EXTENDED
SOUTH IN SUBSEQUENT FORECAST UPDATES...AND A WIND CHILL WARNING
MAY NEED TO BE CONSIDERED FOR NORTHERN PARTS OF THE FORECAST AREA.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 409 AM CST SAT JAN 16 2016

BY EARLY TO MID-WEEK...THE MID-LEVEL FLOW REGIME WILL BECOME
INCREASINGLY ZONAL FROM THE WESTERN U.S. INTO GREAT PLAINS.  LATEST
RUNS FROM THE ECMWF AND GFS ARE FAIRLY CONSISTENT IN SUGGESTING THE
PROGRESSION OF A LOW-AMPLITUDE SHORT-WAVE TROUGH FROM THE NORTHERN
AND CENTRAL ROCKIES INTO THE NORTHERN AND CENTRAL PLAINS. SUFFICIENT
FORCING FOR ASCENT AND A FAVORABLE THERMODYNAMIC ENVIRONMENT WILL
SUPPORT A GOOD CHANCE FOR SNOW TUESDAY INTO TUESDAY NIGHT.  GIVEN
THE PROGRESSIVE NATURE OF THE SYSTEM...TOTALS SHOULD REMAIN
RELATIVELY LOW.

THEREAFTER...MEDIUM-RANGE GUIDANCE IS IN GENERAL AGREEMENT IN THE
AMPLIFICATION OF A WRN U.S. RIDGE WHICH WILL PRECEDE A POTENT TROUGH
WHICH IS FORECAST TO MOVE ONTO THE WEST COAST NEXT WEEKEND.  THIS
LARGE-SCALE PATTERN CONFIGURATION WILL SUPPORT GRADUALLY WARMING
TEMPERATURES AND DRY FORECAST THROUGH THE LATTER PART OF THE
EXTENDED PERIOD.

&&

.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1125 PM CST FRI JAN 15 2016

MAIN CONCERN IS DETERIORATING CONDITIONS SATURDAY. EXPECT MAINLY
VFR CIGS INTO SATURDAY MORNING. SNOW SHOULD SPREAD SOUTHWARD OVER
THE TAF SITES...AFFECTING KOFK BY LATE MORNING OR EARLY AFTERNOON.
THIS WILL THEN SPREAD DOWN TO KOMA MID TO LATE AFTERNOON...THEN TO
KLNK LATE AFTERNOON OR EARLY EVENING. IFR CIGS AND VSBYS LIKELY IN
THE SNOW.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST SUNDAY
     FOR NEZ011-012-015-017-018-032>034-045.

IA...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST SUNDAY
     FOR IAZ043-055-056.

&&

SHORT TERM...MEAD
LONG TERM...MEAD
AVIATION...MILLER
Hazardous weather outlook, Jan 15, 4:20 PM CST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
420 PM CST FRI JAN 15 2016

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-161230-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
420 PM CST FRI JAN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...
WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND
SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

LIGHT SNOW SHOULD MOVE INTO PARTS OF NORTHEAST NEBRASKA SATURDAY
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

LIGHT SNOW...WITH ACCUMULATIONS FROM 1 TO 3 INCHES...SHOULD OCCUR
OVER ALL OF THE AREA SATURDAY NIGHT. THIS WILL BE ACCOMPANIED BY
BRISK WINDS AND MUCH COLDER AIR. COLD WIND CHILLS WILL OCCUR...
ALONG WITH SOME BLOWING SNOW. THE COLDEST WIND CHILLS ARE EXPECTED
TO BE AROUND SUNRISE SUNDAY...RANGING FROM 10 BELOW ZERO TO 30 BELOW
ZERO. THE COLDEST VALUES ARE EXPECTED NEAR THE SOUTH DAKOTA BORDER.

ACTUAL AIR TEMPERATURES EARLY SUNDAY MORNING SHOULD RANGE FROM ABOUT
10 BELOW ZERO NEAR THE SOUTH DAKOTA BORDER TO NEAR 5 ABOVE AT THE
KANSAS BORDER. AIR TEMPERATURES MONDAY MORNING SHOULD VARY FROM ZERO
TO 15 BELOW ZERO...WITH THE COLDEST VALUES IN NORTHEAST NEBRASKA
AND WEST CENTRAL IOWA.

MORE LIGHT SNOW IS POSSIBLE FROM MONDAY NIGHT INTO TUESDAY AND
TUESDAY EVENING...AS ANOTHER WEATHER DISTURBANCE MOVES ACROSS THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY.

Nearby

Wind Chill Advisories in Nebraska, 2016Wind Chill Advisories in Iowa, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.